MedCalcHub stores your favorites, history, and saved calculations locally in your browser using localStorage. This data never leaves your device.
Optional advertising, when enabled, may use third-party cookies or similar technologies. You can accept or reject advertising below.
Predicts the need for intervention or mortality in patients with upper gastrointestinal bleeding.
Composite score based on BUN, Hemoglobin, Systolic BP, Pulse, Melena, Syncope, Hepatic disease and Cardiac failure.
A Glasgow-Blatchford Score of 0 identifies very low-risk patients who may be suitable for outpatient management.
Specialty
GastroenterologyCategory
GastroenterologyDifficulty
Basic
Estimated Time
30 seconds
Version
1.0
Last Updated
2026-07
Formula
Keywords
| Classification | Range |
|---|---|
Very Low Risk | 0 |
Low Risk | 1–5 |
Moderate Risk | 6–12 |
High Risk | ≥13 |
Calculates the Glasgow-Blatchford score to predict the need for endoscopic intervention, transfusion, or death in patients presenting with suspected upper gastrointestinal bleeding.
Glasgow-Blatchford 0 indicates very low risk, and outpatient management may be appropriate; 1–5 low risk with hospital assessment; 6–12 moderate risk with endoscopic evaluation; ≥13 high risk requiring urgent resuscitation and endoscopy.
A Glasgow-Blatchford score of 0 is supported by NICE guidance as identifying patients safe for outpatient management, helping avoid unnecessary admissions in low-risk upper GI bleeding.
A 58-year-old man with melena has BUN 35 mg/dL, hemoglobin 10.5 g/dL, SBP 105 mmHg, pulse 105 bpm, no syncope, and no known hepatic or cardiac disease.
Inputs:
Glasgow-Blatchford score = 4 (BUN) + 3 (hemoglobin) + 1 (SBP) + 1 (pulse) + 1 (melena) = 10 — moderate risk; endoscopic evaluation is recommended.
Disclaimer: This calculator is intended for educational and clinical decision support. The Glasgow-Blatchford score supports triage decisions but does not replace clinical judgment.